Jun. 28th, 2017

dreamer_easy: (*health)
To counter my jetlag-induced hypomania, my psychiatrist asked me to take Saphris for one week. The goal is to prevent a bout of depression - what goes up must come down. This is the most intense episode I've had since I was diagnosed. Last night was the last dose. The only real side-effects, once they settled down, are that it's intensely sedating - not really a problem when you take it at bedtime - and seriously increased appetite, which is a problem when you're overweight and diabetic.

The symptoms have been the mixed bag you expect with hypomania - agitation, irritability, feeling "crazy" or "out of control", racing thoughts, rumination, increased creativity, somewhat reduced need for sleep, a general sense of well-being. (Nothing in the way of religious feelings, though, which is unusual for me, and distressing. I've missed those for a long time.) The effect of the medication has been to reduce the agitation and "out of control" feeling.

In some ways, right now, I'm in an ideal state - a bit too irritable, but very energetic and busy, bursting with ideas, getting lots done, able to focus pretty well. In fact, except for the missing religious feelings, I'm more or less where I've been trying to get back to for years.

The question is, what next? Will my mood becoming elevated again as a result of stopping the Saphris? As Bipolar Owl reminds us, "elevated mood does not necessarily mean happy". Will the depressive crash hit, or will I gently drift back to earth? Or will I keep sailing along at this ideal level, and if so, for how long?

For the first time, I've been having those dangerous "I feel fine, I don't need these stupid meds" thoughts that I've heard so many mentally ill people talk about. Luckily, precisely because being too far "up" is so unpleasant, I think I'll have the insight to restart the Saphris if I still need it (and contact my shrink to figure out our next step).

The voice am I using in posting this, btw, is one I've invented specifically for communicating online while I'm like this. When I'm hypomanic I tend to be gnomic, as though nothing I say needs to be unpacked or footnoted. (Although I'm not going to explain the title. You can figure that out for yourselves. :)

As I type these words, Jon changed channels on Internet Radio and we caught the last moments of "A Day In The Life". Hmmm.

Profile

dreamer_easy: (Default)
dreamer_easy

July 2017

S M T W T F S
      1
23456 7 8
91011 12131415
16171819202122
2324 2526272829
3031     

Most Popular Tags

Style Credit

Expand Cut Tags

No cut tags
Page generated Jul. 26th, 2017 12:38 am
Powered by Dreamwidth Studios